Arkansas, 2007

Flash Flooding and Lightning Strike in Arkansas, September 4 to 5, 2007

September 4 to 5, 2007 · NWS LZK · 14 events in 7 counties and zones

Moisture from the Gulf of Mexico surged into Arkansas early in September. The moisture content of the atmosphere rose considerably above normal.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
14

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

Moisture from the Gulf of Mexico surged into Arkansas early in September. The moisture content of the atmosphere rose considerably above normal. Then, an upper level low pressure system arrived and caused heavy rainfall and flash flooding to develop on the 4th and 5th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Sep 4, 1:36 PM CST, 1 hour 14 minutes earlier.

Area forecast discussion, Sep 4, 1:36 PM CST, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
236 PM CDT TUE SEP 4 2007

.SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT
KLZK RADAR CONTINUES TO SHOW THE PROGRESSION OF A BAND OF SHRA AND
ISOLATED TSRA...SOME PRODUCING HEAVY RAIN...MOVING NORTH INTO
NORTHERN ARKANSAS. SATELLITE IMAGERY INDICATES A SMALL AMPLITUDE
SHORT WAVE MOVING NORTHEAST INTO NORTHERN ARKANSAS...WHICH IS
CONTRIBUTING TO THE FORCING FOR THE INDICATED CONVECTION.

SEVERAL ADDITIONAL DISTURBANCES ARE EXPECTED TO MOVE NORTHEASTWARD
ACROSS THE FORECAST AREA DURING THIS PERIOD...BEFORE THE MAIN UPPER
LOW OVER WEST TEXAS MOVES INTO THE MID MISSISSIPPI VALLEY REGION
LATE IN THIS PERIOD.  EXPECT SEVERAL ROUNDS OF CONVECTION...SOME PRODUCING
ADDITIONAL LOCALLY HEAVY RAINFALL.  EXPECT THE GREATEST COVERAGE AND
INTENSITY ACROSS NORTHWEST SECTIONS OF THE CWA.

&&

.LONG TERM...FRIDAY THROUGH TUESDAY
A COLD FRONT WILL REACH THE STATE FROM THE NORTHWEST AT THE
BEGINNING OF THE LONG TERM. THIS WILL BRING A CONTINUED CHANCE OF
SHOWERS AND THUNDERSTORMS TO THE STATE THROUGH THE WEEKEND. THE
FRONT IS EXPECTED TO SLOWLY MAKE ITS WAY SOUTHWARD...EXITING THE
STATE BY LATE MONDAY OR EARLY TUESDAY. HIGH PRESSURE AND DRY WEATHER
ARE EXPECTED TO RETURN TO THE STATE BEHIND THE FRONT FOR THE MIDDLE
OF NEXT WEEK. HIGH TEMPERATURES FOR THE LONG TERM WILL BE MAINLY IN
THE 80S...AND LOWS WILL BE IN THE LOWER 60S TO LOWER 70S.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     70  82  70  84 /  60  70  70  60
CAMDEN AR         72  83  72  86 /  50  70  70  40
HARRISON AR       68  79  68  83 /  60  70  70  50
HOT SPRINGS AR    72  82  72  86 /  60  80  80  40
LITTLE ROCK   AR  72  83  72  85 /  60  70  70  50
MONTICELLO AR     71  86  72  86 /  40  60  60  40
MOUNT IDA AR      71  81  70  85 /  60  80  80  40
MOUNTAIN HOME AR  68  80  68  83 /  60  70  70  60
NEWPORT AR        70  83  71  85 /  50  70  70  70
PINE BLUFF AR     72  85  72  86 /  50  70  70  50
RUSSELLVILLE AR   70  81  70  85 /  60  80  80  50
SEARCY AR         70  83  72  85 /  60  70  70  50
STUTTGART AR      72  85  72  86 /  50  70  70  50
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SHORT TERM...55 / LONG TERM...219
Hazardous weather outlook, Sep 4, 4:00 AM CST, 10 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT TUE SEP 4 2007

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-051000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 PM CDT TUE SEP 4 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL INCREASE ACROSS MOST OF ARKANSAS
TODAY WITH THE GREATEST COVERAGE DURING THE AFTERNOON AND EVENING.
LOCALLY HEAVY RAIN WILL BE POSSIBLE AND LOCALIZED MINOR FLOODING
WILL BE POSSIBLE FROM THE STRONGEST STORMS. LITTLE OR NO SEVERE
WEATHER IS EXPECTED ALTHOUGH AN ISOLATED WIND DAMAGE REPORT OR TWO
COULD OCCUR DURING THE MIDDLE TO LATE AFTERNOON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS ARKANSAS THROUGH THE
PERIOD. THERE IS A CHANCE MOISTURE FROM HURRICANES HENRIETTE AND
FELIX COULD GET INGESTED INTO THE WEATHER SYSTEMS THAT WILL AFFECT
ARKANSAS. SHOULD THIS OCCUR...THE CHANCE OF FLOODING WILL INCREASE.
LOCALLY HEAVY RAIN WILL REMAIN POSSIBLE WITH THE STRONGEST STORMS.

A COLD FRONT WILL MOVE INTO ARKANSAS OVER THE WEEKEND THEN MAY STALL
SOMEWHERE IN THE AREA BEFORE MOVING OUT OF THE AREA ABOUT MONDAY.
AT THIS TIME...NO MORE THAN ISOLATED SEVERE WEATHER IS EXPECTED
BUT THE POSSIBILITY OF HEAVY RAIN AND FLOODING COULD EXIST ESPECIALLY
IF THE FRONT BECOMES STATIONARY AND HURRICANE MOISTURE GETS INTO
THE SYSTEM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO WEATHER.GOV AND CLICK ON
CENTRAL ARKANSAS.

29

The radar

The Little Rock radar (KLZK), 32 km away, was scanning. The volume nearest the first event began at 20:48 UTC.

Open the radar archive at this moment

Event by event

13 flash flood, 1 lightning. Local standard time, as filed.

Flash Flood, Faulkner

When
September 4, 2:50 PM CST
Where
Faulkner County, Conway
Cause
Heavy Rain
Reported by
NWS Employee
Coordinates
35.080, -92.450

Some of the streets flooded in Conway.

Flash Flood, White

When
September 4, 3:10 PM CST
Where
White County, Searcy
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
35.250, -91.750

Street flooding was reported in Searcy, with Panther Creek and other creeks reaching bankfull.

Flash Flood, White

When
September 4, 3:30 PM CST
Where
White County, Judsonia
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
35.280, -91.630

A home was flooded in Judsonia.

Flash Flood, Prairie

When
September 4, 5:45 PM CST
Where
Prairie County, Hazen
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
34.780, -91.570

Arkansas Highway 11 near Hazen was impassable due to high water over the road.

Flash Flood, Faulkner

When
September 5, 7:47 AM CST to 8:30 AM CST
Where
Faulkner County, Conway
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
35.080, -92.450

U.S. Highways 64 and 65 were flooded, as were some city streets in Conway.

Flash Flood, Pulaski

When
September 5, 9:50 AM CST
Where
Pulaski County, Little Rock
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
34.730, -92.280

Street flooding was reported on Arch Street, in Boyle Park, and on LaHarpe Street.

Flash Flood, Pulaski

When
September 5, 9:50 AM CST
Where
Pulaski County, North Little Rock
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
34.770, -92.250

Street flooding was reported at the 3600 block of John F. Kennedy Blvd. and on Pershing at the railroad underpass.

Flash Flood, Saline

When
September 5, 10:00 AM CST
Where
Saline County, Haskell
Cause
Heavy Rain
Reported by
NWS Employee
Coordinates
34.500, -92.630

Water was reported over Arkansas Highway 229.

Flash Flood, Lonoke

When
September 5, 10:10 AM CST
Where
Lonoke County, 3 mi W of Lonoke
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
34.780, -91.973

Flooding was reported on Kerr Road.

Flash Flood, Prairie

When
September 5, 11:30 AM CST to 12:00 PM CST
Where
Prairie County, Des Arc
Cause
Heavy Rain
Reported by
COOP Observer
Coordinates
34.970, -91.500

Heavy rain caused street flooding in town.

Flash Flood, Prairie

When
September 5, 11:30 AM CST to 12:00 PM CST
Where
Prairie County, Hickory Plains to 1 mi W of Des Arc
Cause
Heavy Rain
Reported by
Newspaper
Coordinates
34.980, -91.730

A torrential downpour flooded Arkansas Highway 38.

Lightning, Prairie

When
September 5, 12:00 PM CST
Where
Prairie County, Little Dixie
Property damage
$2,000
Reported by
Utility Company
Coordinates
35.000, -91.370

Lightning damaged a breaker, causing a power outage.

Flash Flood, Arkansas

When
September 5, 2:30 PM CST
Where
Arkansas County, Gillett
Cause
Heavy Rain
Reported by
Post Office
Coordinates
34.120, -91.370

Water was over several roads in the Gillett area.

Flash Flood, Arkansas

When
September 5, 2:30 PM CST
Where
Arkansas County, Tichnor
Cause
Heavy Rain
Reported by
Post Office
Coordinates
34.130, -91.270

Water was over several roads in the Tichnor area.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2007Every state in 2007This day in weather historyWarnings in Arkansas, September 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 48274, 48275, 48290, 48277, 48279, 48281, 48282, 48284, 48285, 48286, 59271, 59272, 48288, 48289.